MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION NEPHROMAX; CATHETER, NEPHROSTOMY

BOSTON SCIENTIFIC CORPORATION NEPHROMAX; CATHETER, NEPHROSTOMY
Model Number M0062101400
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/05/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Investigation result: a visual examination of the complaint device revealed that the balloon was not folded which indicates that the device was subjected to positive pressure.Blood was also identified within the balloon which is an evidence of a device leak and would suggest that the device had been used.Functional analysis was performed, and the balloon was inflated; however, a pinhole was found on the distal of the proximal balloon bond.The balloon material, tip and markerband had no issues.A visual and tactile examination identified no kinks or damage to the shaft.It is likely that the failure may be related to the contact with a sharp object during preparation for the procedure.Therefore, the most probable root cause is unintended use error caused or contributed to event.A review of the device history record (dhr) was performed and confirmed that this device met all material, assembly and performance specifications.A labeling review was performed and from the information available, this device was used per the directions for use (dfu)/product label.
 
Event or Problem Description
It was reported to boston scientific corporation that a nephromax nephrostomy balloon catheter was used in the kidney during a percutaneous nephrolithotomy (pcnl) procedure performed on (b)(6) 2020.According to the complainant, during preparation, it was noticed that the balloon leaked from the tip.The procedure was completed with another nephromax nephrostomy balloon catheter.There were no patient complications reported as a result of this event.The patient condition at the conclusion of the procedure was reported to be stable.Investigation results revealed that the balloon found a pinhole; therefore, this is now an mdr reportable event.

Brand Name
NEPHROMAX
Common Device Name
CATHETER, NEPHROSTOMY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key10319636
Report Number3005099803-2020-02894
Device Sequence Number14247580
Product Code LJE
UDI-Device Identifier08714729826484
UDI-Public08714729826484
Combination Product (Y/N)N
Initial Reporter CountryHK
PMA/510(K) Number
K121614
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/24/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/07/2022
Device Model NumberM0062101400
Device Catalogue Number210-140
Device Lot Number0023607382
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/16/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/30/2020
Initial Report FDA Received Date07/24/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1